Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 160, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 29, 2007, 3:47 PM MDT for Weld County, Colorado. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2007, 3:47 PM MDT (21:47 UTC)
- Expired
- Aug 29, 2007, 4:04 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Denver radar (KFTG), 49 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:51 PM MDT | HAIL 0.75 | 5 Sw Platteville, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 292147 SVRBOU COC123-292230- /O.NEW.KBOU.SV.W.0160.070829T2147Z-070829T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 347 PM MDT WED AUG 29 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 430 PM MDT * AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF FORT LUPTON...OR ABOUT 20 MILES SOUTH OF GREELEY...MOVING NORTH AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATTEVILLE AND FORT LUPTON. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4027 10467 4027 10491 4008 10494 4008 10470 $$
2 follow-up statements
000 WWUS55 KBOU 292158 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 355 PM MDT WED AUG 29 2007 COC123-292230- /O.CON.KBOU.SV.W.0160.000000T0000Z-070829T2230Z/ WELD CO- 355 PM MDT WED AUG 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHWESTERN WELD COUNTY... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF PLATTEVILLE MOVING NORTHEAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATTEVILLE AND FORT LUPTON. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 5 MILES SOUTHEAST OF PLATTEVILLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4027 10467 4027 10491 4008 10494 4008 10470 $$
000 WWUS55 KBOU 292204 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 404 PM MDT WED AUG 29 2007 COC123-292214- /O.CAN.KBOU.SV.W.0160.000000T0000Z-070829T2230Z/ WELD CO- 404 PM MDT WED AUG 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE AREA. LAT...LON 4027 10467 4027 10491 4008 10494 4008 10470 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:05 PM MDT, 42 minutes earlier.
Area forecast discussion, Aug 29, 3:05 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT WED AUG 29 2007 .SHORT TERM...STORMS HAVE DEVELOPED IN THE MOUNTAINS AND FOOTHILLS ABOUT AS EXPECTED WHERE SUNSHINE WAS PLENTIFUL. SOUTHERN AREAS HAVE BEEN FAVORED THUS FAR BUT WITH TEMPERATURES REACHING TOWARDS 80 AND SUN OUT FROM BOULDER NORTH COULD STILL GET SOME STORMS OFF THE FOOTHILLS IN THESE AREAS. FARTHER EAST ON THE PLAINS THE LOW LEVELS REMAIN COOLER AS CLOUDS HAVE BEEN SLOW TO BREAK UP SO NOT MUCH EXPECTED. HOWEVER...WE HAVE DEVELOPED A DENVER CONVERGENCE ZONE ACROSS THE DENVER AREA AS THE FLOW HAS COME AROUND TO SOUTHEAST ON THE PLAINS AND BEGINNING TO SEE SOME CONVECTION GROWING ALONG IT. SO STILL KEPT SOME CHANCE OF STORMS ONTO THE PLAINS THIS EVENING. MAIN THREAT SHOULD BE HEAVY RAINS THOUGH HAIL IS ALSO POSSIBLE. MOUNTAIN AND FOOTHILLS ACTIVITY SHOULD DIMINISH RAPIDLY TOWARDS SUNSET AND DO NOT EXPECT THINGS TO LAST TOO LONG ON THE PLAINS. CONCERN FOR LATER TONIGHT WOULD BE FOG AND LOW CLOUDS REDEVELOPING WITH ALL THE MOISTURE IN PLACE. THIS WOULD CONTINUE INTO THE EARLY DAYLIGHT HOURS ON THURSDAY. ALL IN ALL THE CURRENT FORECAST IS QUITE GOOD ON MOST REGARDS AND NOT A LOT OF CHANGES WERE MADE. IN FACT THE CURRENT GRIDS EVEN HAVE A DENVER CYCLONE IN THURSDAYS WIND FIELD AND THIS LOOKS LIKE A GOOD FORECAST. WARMER TOMORROW AND A LITTLE DRIER SO POPS OVERALL ARE LOWER. STILL...SHOULD STILL BE ENOUGH MOISTURE IN THE HIGH COUNTRY AND SO UPPED POPS A BIT TO SCATTERED. THE WINDS ALOFT THOUGH WILL BE MORE NORTHERLY AND THIS WOULD MAKE IT HARDER TO GET THE STORMS OFF THE HILLS SO CHANCE OF PRECIP ON THE PLAINS IS LESS THAN TODAY GENERALLY. .LONG TERM...AN UPPER RIDGE REMAINING OVER THE SOUTHWESTERN U.S. THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK WILL KEEP THE WEATHER WARM AND GENERALLY BENIGN. SOME MOISTURE TRAPPED UNDER THE RIDGE AND CAUGHT UP IN THE WEAK WEST-SOUTHWESTERLY FLOW ALOFT WILL FUEL AFTERNOON AND EVENING SHOWERS...PRIMARILY OVER THE MOUNTAIN AND FOOTHILL AREAS EACH AFTERNOON. BY WEEKEND...WARMING TEMPERATURES AND MID LEVELS SHOULD WARM MAX TEMPS BACK TO AROUND 90 DEGREES ACROSS MOST OF THE PLAINS THROUGH LABOR DAY. MODELS DO NOT INDICATE ANY DEEP MOISTURE FROM TEXAS OR THE GULF OF MEXICO MAKING IT INTO COLORADO...SO THREAT OF WIDESPREAD OR HEAVY SHOWER ACTIVITY IS MINIMAL. && .AVIATION...LIFR CIG CONDITIONS AND POSSIBLY VIS CONDITIONS COULD DEVELOP ACROSS FRONT RANGE AIRPORTS AND LATE TONIGHT AND CONTINUE INTO THURSDAY AROUND 14Z AS LOTS OF MOISTURE REMAINS IN PLACE ON THE PLAINS. CURRENT THINKING IS BJC WOULD BE TOO FAR WEST AND POSSIBLY APA AS WELL BUT DIA COULD HAVE THE LOW CLOUDS AND POSSIBLE FOG. ISOLD TSRA POSSIBLE BTWN 21-02Z THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SZOKE/DANKERS
Hazardous weather outlook, Aug 29, 10:52 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT WED AUG 29 2007 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT PUSHED ACROSS THE AREA LAST EVENING RESULTING IN LOTS OF LOW CLOUDINESS AND COOLER TEMPERATURES ACROSS THE PLAINS THIS MORNING. THE CLOUDS HAVE CLEARED QUITE A BIT NEAR THE FOOTHILLS AND SHOULD GRADUALLY BREAK UP FARTHER EAST...BUT TEMPERATURES WILL REMAIN TOO COOL TODAY TO PRODUCE THUNDERSTORMS ON THE PLAINS. HOWEVER...ENOUGH MOISTURE REMAINS AT MID LEVELS WITH ADDITIONAL MOISTURE PUSHED UP INTO THE FOOTHILLS AND WITH SUNSHINE IN THESE AREAS SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON. WINDS ALOFT WILL ALLOW SOME STORMS TO MOVE INTO THE URBAN CORRIDOR BUT PROBABLY NOT MUCH FARTHER TO THE EAST BECAUSE THE AIR WILL REMAIN TOO STABLE THERE. HEAVY RAINS AND SMALL HAIL WILL BE POSSIBLE SHOULD STORMS DEVELOP. ACTIVITY SHOULD MOSTLY BE OVER BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. SZOKE/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:17 PM MDT | Flash Flood Warning | BOU | Douglas | 2 hr |
| Aug 29, 2:19 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 41 min |
| Aug 29, 2:40 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 3 hr |
| Aug 29, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 21 min |
| Aug 29, 3:27 PM MDT | Flash Flood Warning | BOU | Park | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.